Alert archive / Nebraska / Winter Storm Warnings in 2025

Winter Storm Warning 2, NWS North Platte, NE

March 18, 20259 counties in Nebraska

NWS North Platte, NE issued this winter storm warning at Mar 18, 2025, 2:47 AM CDT for 9 counties in Nebraska. It took effect at Mar 19, 2025, 1:00 AM CDT. It was in force for 106 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2025, 2:47 AM CDT (07:47 UTC)
In effect from
Mar 19, 2025, 1:00 AM CDT
Expired
Mar 19, 2025, 2:46 AM CDT
In force
106 min
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Brown County, NE, Chase County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE, Logan County, NE, Rock County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 59 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2025-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2025-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3239 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

948 
WWUS43 KLBF 180747
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
247 AM CDT Tue Mar 18 2025

NEZ010-182100-
/O.UPG.KLBF.WS.A.0003.250319T0600Z-250319T1900Z/
/O.NEW.KLBF.BZ.W.0002.250319T0600Z-250319T1900Z/
Holt-
Including the cities of O'Neill and Atkinson
247 AM CDT Tue Mar 18 2025

...BLIZZARD WARNING IN EFFECT FROM 1 AM TO 2 PM CDT WEDNESDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations 
  between 3 and 5 inches. Northerly winds 30 to 40 mph gusting as 
  high as 60 mph.

* WHERE...Holt County.

* WHEN...From 1 AM to 2 PM CDT Wednesday.

* IMPACTS...Visibilities may drop below 1/4 mile due to falling and 
  blowing snow. Plan on slippery road conditions. The hazardous 
  conditions could impact the Wednesday morning commute. Strong 
  winds could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. If you get stranded, stay with 
your vehicle.

Call Nebraska 5 1 1 for the latest road information.

&&

$$

NEZ027>029-038-182100-
/O.UPG.KLBF.WS.A.0003.250319T0600Z-250319T1900Z/
/O.NEW.KLBF.BZ.W.0002.250319T0600Z-250319T1900Z/
Loup-Garfield-Wheeler-Custer-
Including the cities of Bartlett, Taylor, Burwell, Ericson, and
Broken Bow
247 AM CDT Tue Mar 18 2025

...BLIZZARD WARNING IN EFFECT FROM 1 AM TO 2 PM CDT WEDNESDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations 
  between 3 and 5 inches. Northerly winds 30 to 40 mph gusting as 
  high as 60 mph.

* WHERE...Custer, Garfield, Loup, and Wheeler Counties.

* WHEN...From 1 AM to 2 PM CDT Wednesday.

* IMPACTS...Visibilities may drop below 1/4 mile due to falling and 
  blowing snow. Plan on slippery road conditions. Widespread blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the Wednesday morning commute. Strong 
  winds could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. If you get stranded, stay with 
your vehicle.

Call Nebraska 5 1 1 for the latest road information.

&&

$$

NEZ037-059-070-071-182100-
/O.UPG.KLBF.WS.A.0003.250319T0600Z-250319T1900Z/
/O.NEW.KLBF.WS.W.0002.250319T0600Z-250319T1900Z/
Logan-Lincoln-Hayes-Frontier-
Including the cities of Maywood, Curtis, North Platte, Hayes
Center, Eustis, and Stapleton
247 AM CDT Tue Mar 18 2025

...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 2 PM CDT WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations between 2 and 
  3 inches. Northerly winds 30 to 40 mph gusting as high as 60 mph.

* WHERE...Frontier, Hayes, Lincoln, and Logan Counties.

* WHEN...From 1 AM to 2 PM CDT Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Wednesday morning commute. Strong 
  winds could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency.

Call Nebraska 5 1 1 for the latest road information.

&&

$$

NEZ008-009-025-026-182100-
/O.NEW.KLBF.WS.W.0002.250319T0600Z-250319T1900Z/
Brown-Rock-Thomas-Blaine-
Including the cities of Rose, Ainsworth, Purdum, Brewster,
Bassett, Thedford, Halsey, and Dunning
247 AM CDT Tue Mar 18 2025

...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 2 PM CDT WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations between 2 and 
  3 inches. Northerly winds 30 to 40 mph gusting as high as 60 mph.

* WHERE...Blaine, Brown, Rock, and Thomas Counties.

* WHEN...From 1 AM to 2 PM CDT Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Wednesday morning commute. Strong 
  winds could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency.

Call Nebraska 5 1 1 for the latest road information.

&&

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Roberg
3 follow-up statements
882 
WWUS43 KLBF 181401
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
901 AM CDT Tue Mar 18 2025

NEZ071-182115-
/O.UPG.KLBF.WS.W.0002.250319T0600Z-250319T1900Z/
/O.EXA.KLBF.BZ.W.0002.250319T0600Z-250319T1900Z/
Frontier-
Including the cities of Maywood, Eustis, and Curtis
901 AM CDT Tue Mar 18 2025

...BLIZZARD WARNING IN EFFECT FROM 1 AM TO 2 PM CDT WEDNESDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations 
  between 3 and 5 inches. Northerly winds 30 to 40 mph gusting as 
  high as 60 mph.

* WHERE...Frontier County.

* WHEN...From 1 AM to 2 PM CDT Wednesday.

* IMPACTS...Visibilities may drop below 1/4 mile due to falling and 
  blowing snow. Plan on slippery road conditions. Widespread blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the Wednesday morning commute. Strong 
  winds could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. If you get stranded, stay with 
your vehicle.

Call Nebraska 5 1 1 for the latest road information.

&&

$$

NEZ069-182115-
/O.EXA.KLBF.WS.W.0002.250319T0600Z-250319T1900Z/
Chase-
Including the cities of Wauneta, Champion, Enders, and Imperial
801 AM MDT Tue Mar 18 2025

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM MDT 
WEDNESDAY...

* WHAT...Snow and blowing snow expected. Total snow accumulations 
  between 1 and 3 inches. Winds gusting as high as 55 mph.

* WHERE...Chase County.

* WHEN...From midnight tonight to 1 PM MDT Wednesday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing snow 
  could significantly reduce visibility. The hazardous conditions 
  could impact the Wednesday morning commute. Strong winds could 
  cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency.

Call Nebraska 5 1 1 for the latest road information.

&&

$$

NEZ010-182115-
/O.CON.KLBF.BZ.W.0002.250319T0600Z-250319T1900Z/
Holt-
Including the cities of Atkinson and O'Neill
901 AM CDT Tue Mar 18 2025

...BLIZZARD WARNING REMAINS IN EFFECT FROM 1 AM TO 2 PM CDT 
WEDNESDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations 
  between 3 and 5 inches. Northerly winds 30 to 40 mph gusting as 
  high as 60 mph.

* WHERE...Holt County.

* WHEN...From 1 AM to 2 PM CDT Wednesday.

* IMPACTS...Visibilities may drop below 1/4 mile due to falling and 
  blowing snow. Plan on slippery road conditions. Widespread blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the Wednesday morning commute. Strong 
  winds could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. If you get stranded, stay with 
your vehicle.

Call Nebraska 5 1 1 for the latest road information.

&&

$$

NEZ027>029-038-182115-
/O.CON.KLBF.BZ.W.0002.250319T0600Z-250319T1900Z/
Loup-Garfield-Wheeler-Custer-
Including the cities of Burwell, Taylor, Ericson, Bartlett, and
Broken Bow
901 AM CDT Tue Mar 18 2025

...BLIZZARD WARNING REMAINS IN EFFECT FROM 1 AM TO 2 PM CDT 
WEDNESDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations 
  between 3 and 5 inches. Northerly winds 30 to 40 mph gusting as 
  high as 60 mph.

* WHERE...Custer, Garfield, Loup, and Wheeler Counties.

* WHEN...From 1 AM to 2 PM CDT Wednesday.

* IMPACTS...Visibilities may drop below 1/4 mile due to falling and 
  blowing snow. Plan on slippery road conditions. Widespread blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the Wednesday morning commute. Very strong 
  winds could cause extensive tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. If you get stranded, stay with 
your vehicle.

Call Nebraska 5 1 1 for the latest road information.

&&

$$

NEZ008-009-025-026-182115-
/O.CON.KLBF.WS.W.0002.250319T0600Z-250319T1900Z/
Brown-Rock-Thomas-Blaine-
Including the cities of Halsey, Rose, Ainsworth, Brewster,
Dunning, Purdum, Thedford, and Bassett
901 AM CDT Tue Mar 18 2025

...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 AM TO 2 PM CDT 
WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations between 2 and 
  3 inches. Northerly winds 30 to 40 mph gusting as high as 60 mph.

* WHERE...Blaine, Brown, Rock, and Thomas Counties.

* WHEN...From 1 AM to 2 PM CDT Wednesday.

* IMPACTS...Plan on slippery road conditions. Widespread blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the Wednesday morning commute. Strong 
  winds could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency.

Call Nebraska 5 1 1 for the latest road information.

&&

$$

NEZ037-059-070-182115-
/O.CON.KLBF.WS.W.0002.250319T0600Z-250319T1900Z/
Logan-Lincoln-Hayes-
Including the cities of Stapleton, Hayes Center, and North Platte
901 AM CDT Tue Mar 18 2025

...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 AM TO 2 PM CDT 
WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations between 1 and 
  3 inches. Winds gusting as high as 55 mph.

* WHERE...Hayes, Lincoln, and Logan Counties.

* WHEN...From 1 AM to 2 PM CDT Wednesday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing snow 
  could significantly reduce visibility. The hazardous conditions 
  could impact the Wednesday morning commute. Strong winds could 
  cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency.

Call Nebraska 5 1 1 for the latest road information.

&&

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Buttler
075 
WWUS43 KLBF 181928
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
228 PM CDT Tue Mar 18 2025

.Forecast trends this morning have decreased snow accumulations 
across the Sandhills and portions of Central Nebraska. The 
combination of wind and snow will lead to blizzard or near blizzard 
conditions over far southwestern Nebraska into portions of the 
eastern Sandhills and central Nebraska. Accumulating snow is also 
expected over the Pine Ridge of Sheridan County and a winter weather 
advisory is in effect for the northeastern Nebraska Panhandle.

NEZ027-190900-
/O.CAN.KLBF.BZ.W.0002.250319T0600Z-250319T1900Z/
/O.NEW.KLBF.WW.Y.0005.250319T0600Z-250319T1900Z/
Loup-
Including the cities of Taylor
228 PM CDT Tue Mar 18 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 2 PM CDT 
WEDNESDAY...
...BLIZZARD WARNING IS CANCELLED...

* WHAT...Snow expected. Total snow accumulations of one to two 
  inches. Winds gusting as high as 60 mph.

* WHERE...Loup County.

* WHEN...From 1 AM to 2 PM CDT Wednesday.

* IMPACTS...Plan on slippery road conditions. Widespread blowing 
  snow could significantly reduce visibility. Very strong winds 
  could cause extensive tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 5 1 1 for the latest road information.

&&

$$

NEZ008-009-025-026-037-190900-
/O.CAN.KLBF.WS.W.0002.250319T0600Z-250319T1900Z/
/O.NEW.KLBF.WW.Y.0005.250319T0600Z-250319T1900Z/
Brown-Rock-Thomas-Blaine-Logan-
Including the cities of Halsey, Rose, Ainsworth, Brewster,
Stapleton, Dunning, Purdum, Thedford, and Bassett
228 PM CDT Tue Mar 18 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 2 PM CDT 
WEDNESDAY...
...WINTER STORM WARNING IS CANCELLED...

* WHAT...Snow expected. Total snow accumulations up to two inches. 
  Winds gusting as high as 60 mph.

* WHERE...Portions of north central and west central Nebraska.

* WHEN...From 1 AM to 2 PM CDT Wednesday.

* IMPACTS...Plan on slippery road conditions. Blowing snow could 
  reduce visibilities. Strong winds could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 5 1 1 for the latest road information.

&&

$$

NEZ010-190900-
/O.CON.KLBF.BZ.W.0002.250319T0600Z-250319T1900Z/
Holt-
Including the cities of Atkinson and O'Neill
228 PM CDT Tue Mar 18 2025

...BLIZZARD WARNING REMAINS IN EFFECT FROM 1 AM TO 2 PM CDT 
WEDNESDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations 
  between 1 and 3 inches. Northerly winds 30 to 40 mph gusting as 
  high as 60 mph.

* WHERE...Holt County.

* WHEN...From 1 AM to 2 PM CDT Wednesday.

* IMPACTS...Visibilities may drop below 1/4 mile due to falling and 
  blowing snow. Whiteout to near whiteout conditions are possible. 
  Plan on slippery road conditions. Strong winds could cause tree 
  damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. If you get stranded, stay with 
your vehicle.

Call Nebraska 5 1 1 for the latest road information.

&&

$$

NEZ028-029-038-071-190900-
/O.CON.KLBF.BZ.W.0002.250319T0600Z-250319T1900Z/
Garfield-Wheeler-Custer-Frontier-
Including the cities of Maywood, Burwell, Ericson, Curtis,
Bartlett, Eustis, and Broken Bow
228 PM CDT Tue Mar 18 2025

...BLIZZARD WARNING REMAINS IN EFFECT FROM 1 AM TO 2 PM CDT 
WEDNESDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations 
  between 1 and 3 inches. Local amounts up to 4 inches are possible 
  in eastern Frontier county. Winds gusting as high as 60 mph.

* WHERE...Custer, Garfield, Wheeler, and Frontier Counties.

* WHEN...From 1 AM to 2 PM CDT Wednesday.

* IMPACTS...Visibilities may drop below 1/4 mile due to falling and 
  blowing snow. Widespread blowing snow could significantly reduce 
  visibility. Very strong winds could cause extensive tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. If you get stranded, stay with 
your vehicle.

Call Nebraska 5 1 1 for the latest road information.

&&

$$

NEZ059-069-070-190900-
/O.CON.KLBF.WS.W.0002.250319T0600Z-250319T1900Z/
Lincoln-Chase-Hayes-
Including the cities of Wauneta, Hayes Center, North Platte,
Imperial, Champion, and Enders
228 PM CDT Tue Mar 18 2025 /128 PM MDT Tue Mar 18 2025/

...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT 
MDT/ TO 2 PM CDT /1 PM MDT/ WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations between 1 and 
  3 inches. Winds gusting as high as 55 mph.

* WHERE...Chase, Hayes, and Lincoln Counties.

* WHEN...From 1 AM CDT /midnight MDT/ to 2 PM CDT /1 PM MDT/ 
  Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Wednesday morning commute. Strong 
  winds could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency.

Call Nebraska 5 1 1 for the latest road information.

&&

$$

NEZ004-190900-
/O.NEW.KLBF.WW.Y.0005.250319T0000Z-250319T1200Z/
Sheridan-
Including the cities of Gordon and Rushville
128 PM MDT Tue Mar 18 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM 
MDT WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations between 2 and 4 
  inches. Winds gusting as high as 40 mph.

* WHERE...Sheridan County.

* WHEN...From 6 PM this evening to 6 AM MDT Wednesday.

* IMPACTS...Plan on slippery road conditions and reduced visibility 
  due to snow and blowing snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 5 1 1 for the latest road information.

&&

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Buttler
168 
WWUS43 KLBF 190746
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
246 AM CDT Wed Mar 19 2025

NEZ010-190900-
/O.CAN.KLBF.BZ.W.0002.000000T0000Z-250319T1900Z/
Holt-
Including the cities of Atkinson and O'Neill
246 AM CDT Wed Mar 19 2025

...BLIZZARD WARNING IS CANCELLED...

The threat for blizzard conditions has ended.

$$

NEZ059-069-070-190900-
/O.CAN.KLBF.WS.W.0002.000000T0000Z-250319T1900Z/
Lincoln-Chase-Hayes-
Including the cities of Imperial, Enders, North Platte, Hayes
Center, Champion, and Wauneta
246 AM CDT Wed Mar 19 2025 /146 AM MDT Wed Mar 19 2025/

...WINTER STORM WARNING IS CANCELLED...

The threat has ended.

$$

NEZ004-190900-
/O.CAN.KLBF.WW.Y.0005.000000T0000Z-250319T1200Z/
Sheridan-
Including the cities of Gordon and Rushville
146 AM MDT Wed Mar 19 2025

...WINTER WEATHER ADVISORY IS CANCELLED...

The threat has ended.

$$

NEZ008-009-025>027-037-190900-
/O.CAN.KLBF.WW.Y.0005.000000T0000Z-250319T1900Z/
Brown-Rock-Thomas-Blaine-Loup-Logan-
Including the cities of Bassett, Taylor, Dunning, Thedford, Rose,
Brewster, Ainsworth, Halsey, Purdum, and Stapleton
246 AM CDT Wed Mar 19 2025

...WINTER WEATHER ADVISORY IS CANCELLED...

The threat has ended.

$$

NEZ028-029-038-071-191500-
/O.EXT.KLBF.BZ.W.0002.000000T0000Z-250319T1500Z/
Garfield-Wheeler-Custer-Frontier-
Including the cities of Broken Bow, Eustis, Bartlett, Maywood,
Burwell, Ericson, and Curtis
246 AM CDT Wed Mar 19 2025

...BLIZZARD WARNING NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING...

* WHAT...Blizzard conditions. Additional snow accumulations up to 
  two inches. Winds gusting as high as 65 mph.

* WHERE...Custer, Garfield, Wheeler, and Frontier Counties.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Visibilities may drop below 1/4 mile due to falling and 
  blowing snow. Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the Wednesday morning commute. Very strong 
  winds could cause extensive tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. If you get stranded, stay with 
your vehicle.

Call Nebraska 5 1 1 for the latest road information.

&&

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Roberg

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Mar 18, 12:35 AM CDT, 2 hours 12 minutes earlier. Its key messages:

  • Cold front will move southeastward across the area Tuesday. Temperatures will be much cooler behind the front, especially across northwest Nebraska.
  • Some concern for elevated fire weather conditions across far southwest Nebraska Tuesday afternoon ahead of the cold front.
  • Strong winds north winds will develop Tuesday night into Wednesday. Snow and blowing snow are looking more likely. Have expanded the Winter Storm Watch farther to the west to account for this.
  • Active weather will continue late in the week into the weekend, with several cold fronts and at least some scattered precipitation.
Area forecast discussion, Mar 18, 12:35 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1235 AM CDT Tue Mar 18 2025

.KEY MESSAGES...

- Cold front will move southeastward across the area Tuesday. Temperatures
  will be much cooler behind the front, especially across
  northwest Nebraska.

- Some concern for elevated fire weather conditions across far southwest
  Nebraska Tuesday afternoon ahead of the cold front.

- Strong winds north winds will develop Tuesday night into Wednesday.
  Snow and blowing snow are looking more likely. Have expanded
  the Winter Storm Watch farther to the west to account for
  this.

- Active weather will continue late in the week into the
  weekend, with several cold fronts and at least some scattered
  precipitation.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 220 PM CDT Mon Mar 17 2025

Upper level ridging is in the process of breaking down across the
plains as a potent shortwave is moving into the Rockies. A surface
low will begin to deepen across northeast Colorado tonight as the
shortwave advances closer to the area. A warm front will develop
eastward from the low across far southwest Nebraska extending into
northern Kansas. North of the warm front, north of I-80, east to
northeast low-level flow will gradually increase overnight.
Temperatures overnight will be mild as the increasing flow helps
keep the low-levels mixed. Lows will generally be in the lower to
mid 30s.

Tuesday looks to be a challenging forecast. A surface low will
deepen to around 988mb and be located across southwest Nebraska mid-
afternoon. A nearly stationary front will extend east of the low
with backed east to northeast winds north of the boundary. Far
southwest Nebraska will be very close to the boundary, and depending
on it's exact location, potentially warmer temperatures and lower
humidity along with gusty southwest winds could pose at least
elevated fire weather threat. Will be quite a temperature range,
with highs in the lower 70s near and south of the boundary across
far southwest Nebraska. Meanwhile, upper 40s and lower 50s can be
expected well north of the boundary across northern and northwestern
parts of the state.

Weather gets very interesting Tuesday night into Wednesday. The
surface low will migrate into northern Kansas Tuesday evening as
shortwave emerges into the high plains. Appears a closed circulation
at H5 will develop across northeast Colorado and northwest Kansas
during the evening. The wave then takes on a negative tilt as the
closed H5 center tracks eastward overnight very near the
Nebraska/Kansas border. A strong cold front will be making it's way
southeastward across the area Tuesday evening. A strong band of mid-
level FGEN will develop from southwest to northeast behind the cold
front. There will also be potential for some upright convective
precipitation across southwest into central Nebraska. As always,
when convection is possible, the overall mass field could be
interrupted which could greatly impact where the heavier more
intense snowband set up. HREF is picking up on the convective
potential, and is does have pockets of greater than 1" per hour
snowfall rates. This is roughly along and east of a Bassett to
Sutherland to Imperial line. Have issued a Winter Storm Watch for
these areas to account for the possibility of accumulating snow and
blowing snow which would greatly impact visibility. To the west of
the Winter Storm Watch a High Wind Watch has been issued. Snow is
possible for these areas too, but more uncertainty on amounts, etc.

Snow will end Wednesday morning but the wind will remain strong and
gusty into the afternoon hours. Blowing snow will remain a concern
into at least the afternoon hours.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 220 PM CDT Mon Mar 17 2025

Unsettled conditions Thursday into the weekend. Several weak
disturbances and Pacific cold fronts are expected to cross the area.
Temperatures will be up and down...with highs in the 50s Friday and
Sunday and in the 60s Thursday and Saturday. There will be some
opportunity once again for some fire weather concerns. This will
most likely occur on the warmer days...Friday and Sunday. Some
scattered light precipitation is possible at times with the frontal
passages. Amounts at this time look very light.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1234 AM CDT Tue Mar 18 2025

VFR conditions prevail overnight and throughout most of the day
across western and north central Nebraska. A low pressure system
intensifies over the region today, creating gusty winds this
afternoon and evening ahead of a potent storm system. By the
evening, very gusty winds and rain are expected across most of the
region, with the rain eventually switching over to snow. As
precipitation onsets, conditions drop to MVFR and IFR across the
region. In more intense snowfall, LIFR conditions are possible,
largely driven by visibility restrictions from blowing snow. Will be
fine tuning arrival of precipitation and switch over to snow
throughout the day, and updating TAFs as needed.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from this evening through Wednesday evening
for NEZ005-006-008-009-022>026-035-036-056>058-069.
Winter Storm Watch from late tonight through Wednesday
afternoon for NEZ010-027>029-037-038-059-070-071.

&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...Richie
Hazardous weather outlook, Mar 17, 9:15 PM CDT, 5 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
915 PM CDT Mon Mar 17 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-190215-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
915 PM CDT Mon Mar 17 2025 /815 PM MDT Mon Mar 17 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A strong storm system will cross the region Tuesday into Wednesday.
Strong northerly winds with gusts from 40 to 60 mph are expected
with this system.

In addition to wind, accumulating snow of 1 to 4 inches is possible
with this system and a winter storm watch is in effect for Hayes,
Frontier, Lincoln, Logan, Custer, Loup, Garfield, Wheeler and Holt
counties Tuesday night into early Wednesday afternoon. The
combination of wind gusts, possibly as high as 60 MPH, and snow
could lead to whiteout or near whiteout conditions.

Further northwest, a high wind watch is in effect for Keya Paha,
Brown, Rock, Eastern Cherry, Blaine, Thomas, Hooker, Grant, Garden,
Arthur, McPherson, Deuel, Keith, Perkins and Chase counties. Wind
gusts up to 60 MPH are possible in these areas. Tree damage or power
outages are possible given the strong winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 2:37 AM CDTHigh Wind WarningLBFArthur, Blaine, Brown, Chase, Cherry, Custer and 18 more40 hr
Mar 18, 2:47 AM CDTBlizzard WarningLBFCuster, Frontier, Garfield, Holt, Loup, Wheeler31 hr
Mar 18, 2:28 PM CDTWinter Weather AdvisoryLBFBlaine, Brown, Logan, Loup, Rock, Sheridan and 1 more12 hr

Nearby

Winter Storm Warnings in Nebraska, 2025Every winter storm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.